Alert archive / Nebraska / Red Flag Warnings in 2012

Red Flag Warning 20, NWS Goodland, KS

March 27, 2012Dundy County, Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this red flag warning at Mar 27, 2012, 10:28 AM MDT for Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Mar 27, 2012, 11:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2012, 10:28 AM MDT (16:28 UTC)
In effect from
Mar 27, 2012, 11:00 AM MDT
Expired
Mar 27, 2012, 5:40 PM MDT
In force
7 hr
Issued by
NWS Goodland, KS

Counties Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 105 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 4.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2012-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2012-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -284 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2952 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-284 m²/s²
0-3 km storm-relative helicity
-238 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

791 
WWUS83 KGLD 271628
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1028 AM MDT TUE MAR 27 2012

...CRITICAL FIRE WEATHER CONDITIONS TODAY...

NEZ079>081-280000-
/O.NEW.KGLD.FW.W.0020.120327T1700Z-120328T0000Z/
DUNDY-HITCHCOCK-RED WILLOW-
1028 AM MDT TUE MAR 27 2012 /1128 AM CDT TUE MAR 27 2012/

...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
079...080 AND 081...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING.

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY... 
  FIRE WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED 
  WILLOW.

* WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS TO 35 MPH GRADUALLY
  DIMINISHING LATER THIS AFTERNOON.

* RELATIVE HUMIDITY...DROPPING TO 10 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF DRY FUELS...GUSTY WINDS AND LOW
  RELATIVE HUMIDITY WILL PROMOTE EXPLOSIVE FIRE GROWTH TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
1 follow-up statement
407 
WWUS83 KGLD 272340
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
540 PM MDT TUE MAR 27 2012

NEZ079>081-280045-
/O.CAN.KGLD.FW.W.0020.000000T0000Z-120328T0000Z/
DUNDY-HITCHCOCK-RED WILLOW-
540 PM MDT TUE MAR 27 2012 /640 PM CDT TUE MAR 27 2012/

...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 
079...080 AND 081...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED
FLAG WARNING.

THE WINDS HAVE DECREASED SIGNIFICANTLY...AND WELL BELOW NEEDED
CRITERIA. THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED.

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Mar 27, 5:51 AM MDT, 4 hours 37 minutes earlier.

Area forecast discussion, Mar 27, 5:51 AM MDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
551 AM MDT TUE MAR 27 2012

.SHORT TERM...(TODAY THROUGH THURSDAY NIGHT)
ISSUED AT 340 AM MDT TUE MAR 27 2012

WEAK RIDGING WILL PERSIST ALOFT THROUGH WEDNESDAY NIGHT WITH THE
UPPER FLOW FLATTENING AS A TROUGH MOVES EAST OF THE ROCKIES ON THURSDAY.
TEMPERATURES WILL REMAIN WARM WITH DRY CONDITIONS TROUGH WEDNESDAY
AND WILL TURN SLIGHTLY COOLER FOLLOWING THE PASSAGE OF A WEAK
FRONT LATE IN THE DAY ON THURSDAY. SOUTHEASTERLY FLOW WEDNESDAY
NIGHT WILL BRING GULF MOISTURE INTO THE REGION...POSSIBLY
PRODUCING AREAS OF FOG OVERNIGHT ALONG WITH A FEW THUNDERSTORMS
AHEAD OF AND ALONG THE FRONT ON WEDNESDAY NIGHT THROUGH THURSDAY
EVENING ACROSS THE EASTERN SECTIONS OF THE FORECAST AREA WHERE
INSTABILITIES WILL BE GREATEST.

.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 103 AM MDT TUE MAR 27 2012

WEAK SYSTEM COMING OUT OF THE ROCKIES IN ZONAL FLOW ON FRIDAY MAY
BE ENOUGH FOR ISOLATED AFTERNOON/EVENING THUNDERSTORMS TH0UGH
CONFIDENCE IS LOW. SHORTWAVE RIDGING WILL BE IN PLACE OVER THE
WEEKEND WITH WARM AND DRY CONDITIONS. MODEL SOLUTIONS FOR THE NEXT
SYSTEM COMING OUT OF THE WEST AT THE END OF THE PERIOD VARY
GREATLY. HOWEVER IT DOES LOOK LIKE IT WILL IMPACT THE LOCAL AREA
SO WILL CARRY SLIGHT CHANCE POPS FOR NOW WITH THE FORECAST LIKELY
TO CHANGE OVER THE NEXT SEVERAL DAYS. THAT SYSTEM WILL BRING
COOLER TEMPERATURES...CLOSER TO NORMAL...FOR MONDAY AND TUESDAY.
IT COULD BE A PROLIFIC WIND MAKER AS WELL.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 548 AM MDT TUE MAR 27 2012

VFR CONDITIONS THROUGH THE PERIOD AT KMCK AND KGLD. WINDS WILL
INCREASE DURING THE MORNING AND BECOME GUSTY AFTER 15Z AND THEN
DIMINISH AND BECOME LIGHT AND VARIABLE AFTER 00Z.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
CO...NONE.
KS...NONE.
NE...NONE.
&&

AVIATION...LOCKHART
Hazardous weather outlook, Mar 27, 4:31 AM MDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
431 AM MDT TUE MAR 27 2012

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281300-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
431 AM MDT TUE MAR 27 2012 /531 AM CDT TUE MAR 27 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS FROM WEDNESDAY
NIGHT INTO FRIDAY EVENING. WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME WITH THE MAIN THREAT BEING CLOUD TO GROUND
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

Nearby

Red Flag Warnings in Nebraska, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.